Diophantine approximations with Fibonacci numbers. (English. French summary) Zbl 1283.11102

Summary: Let \(F_n\) be the \(n\)th Fibonacci number. Put \(\varphi =\frac{1+\sqrt 5}2\). The author proves that the following inequalities hold for any real \(\alpha \):
1) \(\inf_{n\in \mathbb N } ||F_n\alpha ||\leq \frac{\varphi-1}{\varphi+2}\),
2) \(\liminf_{ n\to\infty }||F_n\alpha ||\leq \frac 15\),
3) \(\liminf_{n\to\infty}||\varphi^n\alpha ||\leq \frac 15\).
These bounds are sharp.


11J25 Diophantine inequalities
11B39 Fibonacci and Lucas numbers and polynomials and generalizations
Full Text: DOI arXiv


[1] R. K. Akhunzhanov, On the distribution modulo 1 of exponential sequences. Mathematical notes 76:2 (2004), 153-160. · Zbl 1196.11107
[2] A. Dubickas, Arithmetical properties of powers of algebraic numbers. Bull. London Math. Soc. 38 (2006), 70-80. · Zbl 1164.11025
[3] L. Kuipers, H. Niederreiter, Uniform distribution of sequences. John Wiley & Sons, 1974. · Zbl 0281.10001
[4] W. M. Schmidt, Diophantine approximations. Lect. Not. Math. 785, 1980. · Zbl 0421.10019
[5] W. M. Schmidt, On badly approximable numbers and certain games. Trans. Amer. Math. Soc. 623 (1966), 178-199. · Zbl 0232.10029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.